Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can carbamazepine be taken as mood stabilizer while suffering from muscle cramps?

my daughter who is 44yrs old has been taking carbemazapine for a few years now as a mood stabaliser and has always been tested for sodium levels until four years ago when it was stated they no longer needed to test for levels she had a blood test last week and levels have come back high for three years her mobility has become increasely poor she suffers from involuntary body movements simular to st vitis dance muscle cramps and now pains under left breast radiating to side pains in feet confusion slurred speech on waking been to various consultants who cant find anything ive just read up on these meds and side effects horrendous
Mon, 18 Feb 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Your concern is very right. While there may be other causes for these symptoms, however these are common side effects of Carbamapinine, and if no other cause is found for these symptom, these are very likely to be caused by the drug.

I personally understand, the drug may be gradually withdrawn. So discuss this with your doctor.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mahboob Ur Rahman,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am having frequent urination and muscle cramping. I have had frequency for a while but it is definitely getting worse. I am a diabetic my HBa1c...

Recent questions on  Breast cancer

doctor1 MD

I have had itching on both of my feet which comes & goes. I was wondering what could be causing it. Its winter time, so it wouldn t be sweat. I...

doctor1 MD

I have a rach that developed under my armpits, then to under my right breast at ribcage, them to my back, and then to legs behind my knees and top...

doctor1 MD

Hello, I have been having discomfort under my left breast. It started about three weeks ago. I felt like I was having a cramp and then it would go...

doctor1 MD

Was diagonised with LCIS last April had excisional biopsy every thing was fine had a mamogram in January this year seen surgeon in January...

doctor1 MD

My back is painful in kidney area. This morning there was blood in my urine. I have a dr. apt tomorow for blood work and then an apt. Can I wait...

doctor1 MD

Hi, I am 59 years old, still having vaginal bleeding and have had severe pain in my right breast for over a week. I don't have insurance so the...

doctor1 MD

Can a simple breast cyst turn into a complex one? Can a breast cancer hide behind a cyst and be undetectable?